Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society since 1900, Transactions of the American Mathematical Society is devoted to longer research articles in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.48.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Geometric properties of homogeneous vector fields of degree two in $\textbf {R}^{3}$
HTML articles powered by AMS MathViewer

by M. Izabel T. Camacho PDF
Trans. Amer. Math. Soc. 268 (1981), 79-101 Request permission


In the space of homogeneous polynomial vector fields of degree two, those that project on Morse-Smale vector fields on ${S^2}$ by the Poincaré central projection form a generic subset. The classification of those vector fields on ${S^2}$ without periodic orbits is given and applications to the study of local actions of the affine group of the line are derived.
  • A. A. Andronov, E. A. Leontovich, I. I. Gordon, and A. G. MaÄ­er, Theory of bifurcations of dynamic systems on a plane, Halsted Press [John Wiley & Sons], New York-Toronto; Israel Program for Scientific Translations, Jerusalem-London, 1973. Translated from the Russian. MR 0344606
  • JosĂ© ArgĂ©mi, Sur les points singuliers multiples de systèmes dynamiques dans $R^{2}$, Ann. Mat. Pura Appl. (4) 79 (1968), 35–69 (French). MR 235199, DOI 10.1007/BF02415178
  • Ivar Bendixson, Sur les courbes dĂ©finies par des Ă©quations diffĂ©rentielles, Acta Math. 24 (1901), no. 1, 1–88 (French). MR 1554923, DOI 10.1007/BF02403068
  • Courtney Coleman, A certain class of integral curves in 3-space, Ann. of Math. (2) 69 (1959), 678–685. MR 104885, DOI 10.2307/1970031
  • David Hilbert, Mathematical problems, Bull. Amer. Math. Soc. 8 (1902), no. 10, 437–479. MR 1557926, DOI 10.1090/S0002-9904-1902-00923-3
  • Lawrence Markus, Quadratic differential equations and non-associative algebras, Contributions to the theory of nonlinear oscillations, Vol. V, Princeton Univ. Press, Princeton, N.J., 1960, pp. 185–213. MR 0132743
  • J. Palis and S. Smale, Structural stability theorems, Global Analysis (Proc. Sympos. Pure Math., Vol. XIV, Berkeley, Calif., 1968) Amer. Math. Soc., Providence, R.I., 1970, pp. 223–231. MR 0267603
  • C. Pugh, Hilbert’s 16th problem: Limit cycles of polynomial vector fields in the plane, Dynamical Systems, Lecture Notes in Math., vol. 468, Springer-Verlag, Berlin and New York, 1975, pp. 55-57. Sh. R. Sharipov, Classification of integral manifolds of a homogeneous three-dimensional system according to the structure of limit sets, Differencial’nye Uravnenija 7 (1971), 355-363.
  • Geovan Tavares dos Santos, Classification of generic quadratic vector fields with no limit cycles, Geometry and topology (Proc. III Latin Amer. School of Math., Inst. Mat. Pura Aplicada CNPq, Rio de Janeiro, 1976) Lecture Notes in Math., Vol. 597, Springer, Berlin, 1977, pp. 605–640. MR 0455046
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F09, 34D30
  • Retrieve articles in all journals with MSC: 58F09, 34D30
Additional Information
  • © Copyright 1981 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 268 (1981), 79-101
  • MSC: Primary 58F09; Secondary 34D30
  • DOI:
  • MathSciNet review: 628447